Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Arrhythmias
Question: chronic tachycardia
|medic_seelmann - Wed Mar 01, 2006 1:26 pm|
I AM A 31 YO. FEMALE. FOR APPROXIMATELY 9 MONTHS I HAVE HAD CHRONIC TACHYCARDIA. MY HEART RATE VARIES FROM 130 BPM TO 160 BPM. I AM CURRENTLY ON 200MG OF ATENOLOL (IT IS BROKEN UP THROUGHOUT THE DAY). THIS SEEMS TO CONTROL THE RATE A LITTLE BIT BETTER. VERSES 50MG OF ATENOLOL WHEN THIS PROBLEM STARTED, THEN VERAPAMIL BEING ADDED TO THE EQUATION. AFTER CONSTANT DOSEAGE ADJUSTMENTS, IT STILL OFFERED NO RELIEF. I HAVE BEEN TO AN ELECTROPHYSIOLOGIST, HIS CONCLUSION WAS THAT IT IS MOST LIKELY A IST(INAPPROPRIATE SINUS TACHYCARDIA) , AND IT IS AUTOMATICITY IN NATURE, NOT RE-ENTRANT. I HAVE HAD A TILT TABLE TEST- THE RESULTS WERE NAGATIVE. MY ECHO. WAS NORMAL. MY THYROID HAS ALSO BEEN DECLARED NORMAL. I ALSO WENT ON THE TREADMILL- NOTE: THIS WAS NOT A STANDARD STRESS TEST.- WITH IN 4 MINUTES OF BEING ON THE TREADMILL, MY HEART RATE WAS 206 BPM, AND 28 UNIFOCAL PVC'S. I WAS TOLD THAT THIS WAS NORMAL. EVEN THOUGH, I NEVER HAVE HAD THAT KIND OF INTOLERANCE TO PHYSICAL ACTIVITY, I AM A NON SMOKER, AND I HAVE CUT ALL CAFFIENE INTAKE. AT THIS POINT I AM CONSTANTLY SHORT OF BREATH, AND VERY TIRED. I KNOW THAT MY 12 LEAD ECG APPEARS TO BE NORMAL. AS TIME HAS WENT ON- THERE'S ALL KINDS OF LITTLE PALPITATIONS THAT HAVE JUMPED IN. PAC'S WITH ABBERANT CONDUCTION, AT TIMES I'LL HAVE SHORT RUNS OF PVC'S THAT JUST TAKE MY BREATH AWAY AND MAKE ME FEEL AS IF I'M GOING TO PASS OUT. I AM FORTUNATELY ABLE TO CAPTURE THESE EVENTS ON A CARDIAC MONITOR AT WORK. THESE DOCTOR'S SAY IT IS NORMAL?? I JUST HAVE A SENSITIVE SA NODE. I DON'T FEEL THAT IT IS NORMAL. IT HAS IMPAIRED MY ABILITY TO BE ACTIVE AND EXCERCISE. I CAN'T TOLERATE THE HEART RATE WHILE EXCERCISING. FORTUNATELY I'M NOT AT A POINT WHERE I AM OVERWEIGHT. BUT I HAVE GAINED 15 POUNDS IN THIS LAST 9 MONTHS. I WORRY THAT WITH MY HEART WORKING SO HARD ALL OF THE TIME- THAT I AM HEADED IN A BAD DIRECTION- AS IN DEVELOPING CARDIOMYOPATHY AT A FAIRLY YOUNG AGE. ANY GUIDANCE WOULD BE APPRECIATED AT THIS POINT.
|Dr. A. Madia - Wed Mar 08, 2006 1:16 am|
I differ with the treatment you are given.
If you have PVCs, in runs, and that makes you dizzy or faint then they MUST be trrated and with Amiodarone 200 mg 3 times daily for ten days, thereafter 200 mg once daily indefinitely.
Amiodarone will control your s tachycardia also. Plus, all this has jacked up your anxiety level so you need to take antianxiety pill like Sertraline.
Atenolol will not be needed if amiodarone controls the tachycardia too UNLESS you have high BP also.
Dr Apurva Madia
|medic_seelmann - Wed Mar 08, 2006 10:57 am|
THANK YOU DR. MADIA. I CERTAINLY APPRECIATE YOUR INPUT. MY INTERNAL MEDICINE DOCTOR GAVE ME AN RX. FOR WELLBUTRIN ABOUT 2 MONTHS AGO. I TAKE 100MG. TID. IT HAS CALMED THE ANXIETY LEVEL WITHOUT A DOUBT. ALSO, I HAVE NO OTHER MEDICAL CONDITION OTHER THAN THE ARRHYTHMIA DESCRIBED IN MY FIRST POST. I WILL DEFINATELY SPEAK TO MY DOCTOR ABOUT AMIODORONE. I FAXED HIM A RHYTHM STRIP FROM 2 DAYS AGO, HE SAID IT WAS SUCH A BIZZARE RHYTHM, HE DIDN'T EVEN KNOW WHAT TO CALL IT. BUT HE WOULD SEND IT TO THE ELECTROPHYSIOLOGIST.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.